Author Topic: Tapering while also taking propranolol/clonidine  (Read 264 times)

[Buddie]

Tapering while also taking propranolol/clonidine
« on: April 25, 2022, 04:54:53 pm »
Long story short: I originally started taking clonazepam as a result of SSRI induced akathisia. Along the way I added 50 mg propranolol and 0.1mg clonidine to assist the akathisia symptoms. As I begin my taper, I am still taking the propranolol and clonidine. Is this normal? Will I be fine if I continue taking the propranolol and clonidine while tapering off of clonazepam? Or is there something else I should be doing? I cut out all of my supplements recently, so these are the only three meds Iím currently taking.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering while also taking propranolol/clonidine
« Reply #1 on: April 27, 2022, 01:11:41 am »
I've read many members taking these medications, you can do a search on the Other Medications if you don't get many replies.

You can also check on drug interactions here:  https://www.drugs.com/drug_interactions.html

I don't know if you needed to cut out your supplements, sometimes its can be rough to start them during this process but if you were already established they would probably be okay. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering while also taking propranolol/clonidine
« Reply #2 on: April 27, 2022, 01:11:57 am »
Hi Augramen,
I was put on clonidine a long time before I was put on ativan.  The doc had given me the clonidine as a check for my bp it wasn't high but just a tiny bit elevated.  I have continued to take it as I taper the ativan.  I haven't had any problems with the clonidine.  Hopefully after I'm off the ativan I will be able to taper that also.
Good luck with your taper. 😊
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering while also taking propranolol/clonidine
« Reply #3 on: April 27, 2022, 01:24:37 am »
Long story short: I originally started taking clonazepam as a result of SSRI induced akathisia. Along the way I added 50 mg propranolol and 0.1mg clonidine to assist the akathisia symptoms. As I begin my taper, I am still taking the propranolol and clonidine. Is this normal? Will I be fine if I continue taking the propranolol and clonidine while tapering off of clonazepam? Or is there something else I should be doing? I cut out all of my supplements recently, so these are the only three meds Iím currently taking.
Hi A, are the meds helping with your wd?
Iíve read these meds have been used for benZo wd but there are other meds used too. But in general I have not seen a particular med that has definite benzo wd application with proven success. You can do a search on the forum and find information on various drugs but you will also see mixed reviews because of what I said above. So itís hard to answer your question on is it normal since there is no one size fits all. Iíd say if itís working keep doing it.
Sorry I donít have a better answer. Iím sure other members will provide feedback from their experiences
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering while also taking propranolol/clonidine
« Reply #4 on: April 27, 2022, 02:24:13 am »
I wouldnít say helping, but thatís more because Iíve grown a tolerance to them after taking them for close to 3 years. If I had never taken propranolol or clonidine before, then Iím sure they would be helping me a lot more than they currently are.
If you have a good doc maybe they can recommend alternatives. The problem is everything you add may or may not work and it will be more meds to taper. Like the 2 you said are not helping. I struggle with that all the time. Iím nervous about trying anything new for that reason. Itís hard suffering thru wd and sometimes you may have to take a risk to get relief
I did on the Remeron and it didnít work so now I have to taper that after the Valium ugh. And with a benzo compromised cns it makes tapering other drugs harder from what Iíve read on the forum. We are all different so you may have an easier time of it.
Nothing easy in this benzo mess we r in
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.